Not everyone is troubled by Tamoxifen.
My neighbour took it for 5 years, 10 years ago and she didn't have any side effects at all. She is now a fit and healthy 71 year old, so no two people are alike Norma.
If you are worried have a word with your BC nurse of specialist.
This is scaring me now. Am 60 and on Tamoxifen but was going to ask Onc again about Arimadex. The increase in ovarian cancer and the idea that it all comes back after the 5 years is so scary. I would be too scared not to take anything but now these thoughts make you wonder which way to turn.
Anyone out there survived Tamoxifen? Post please for all us scaredy cats!
Thanks Dahlia, I am 41 and I have already had my ovaries removed back in May this year.
I have been reading up on the Arimidex, I don't mind what I take just as long as it keeps the cancer away.
Dunno how old you are but it is known that Tamoxifen increases womb cancer risk. You would be better on Arimidex or another AI but could only go onto that post menopause. When I was in this situation I had my ovaries out and changed from Tamoxifen to Arimidex, took the increase womb cancer risk away, reduced my ovarian cancer risk from 65% to 0.01% and also reduced the risk of a contra lateral BC. All done in a day and with keyhole surgery.
I'll be on Arimidex for 5 years and although it's known to thin the bones, I've been checked, have a baseline they'll monitor and have good bone density because I'm very active despite my age! No other wide effect from the drugs, no weight gain or any of that cr*p.
Hope this helps.
After 20 months on tamoxifen I started to have a heavy period my breast care nurse got me an emergency appointment with the gynecologist who has given me something to stop the bleeding and arranging a scan. He believes the bleed is due to the tamoxifen and has told me to stop taking it and that he would speak to the oncologist.
They came back to me yesterday and the oncologist said he would be good to have a break from the tamoxifen and when I go and see my consultant in a couple of weeks we can discuss it then.
This leaves me feeling very vulnerable as I was told I would need to be on the tamoxifen for 5 years. I have not had many other side effects with it except the flushes and thrush at the very start but the gyne recons it thickens the lining of the womb and that is why it has happened.
Has anyone else had any experience of anything like this.